MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® MPX MULTIPLEX HIV, HCV & HBV NUCLEIC ACID TEST; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® MPX MULTIPLEX HIV, HCV & HBV NUCLEIC ACID TEST; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Catalog Number 06998917190
Medical Device Problem Codes False Negative Result (1225); Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged discrepant results for hepatitis b virus (hbv) using the kit cobas 6800/8800 mpx 480t us-ivd assay on the cobas 8800 instrument.The customer reported four reactive hbv results from pooled samples tested on (b)(6) 2021.The individual samples from these pools were identified as follows: (b)(6) (reactive with a cycle threshold (ct) value of 37.3), (b)(6) (reactive with a ct value of 36.1), (b)(6)(reactive with a ct value of 37.5), and (b)(6) (reactive with a ct value of 37.9).Serology testing for these samples was non-reactive.The samples were sent to a third-party laboratory for confirmatory testing using a competitor assay (grifols), which also yielded non-reactive results.The donations were blood and were not released.
 
Additional Manufacturer Narrative
The reported event occurred on a cobas 8800 instrument (serial number: (b)(6)).The investigation determined that the kit cobas 6800/8800 mpx 480t us-ivd assay performed within specifications.A review of the data provided indicated that the cycle threshold (ct) values for the reactive samples were near, at, or past the limit of detection (lod) of the assay.Growth curves for the reactive samples were indicative of true viral target amplification, and internal controls, as well as positive and negative controls, were robust and sigmoidal, confirming proper assay performance.Discrepant results near the lod are expected and may occur.The samples may represent cases of occult blood infection (obi), where serology is non-reactive, but low levels of the virus are present in the bloodstream.No issues related to the customer allegation were identified in the batch trend analysis, product release review, stability review, internal non-conformance review, or change record review.A trend was not identified.

Brand Name
COBAS® MPX MULTIPLEX HIV, HCV & HBV NUCLEIC ACID TEST
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23098326
Report Number2243471-2025-03232
Device Sequence Number18297051
Product Code QHO
UDI-Device Identifier00875197004779
UDI-Public00875197004779
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
BL125576
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number06998917190
Device Lot NumberF23153
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2021
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown